MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot#: 82170067 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending, and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.014¿ 6.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-pta; but it was not able to cross the lesion.After expanding the part where the balloon catheter entered the stenosis a little and deflating; the physician tried to pass the device through the stenosis again, but the same issue continued.The physician then removed the balloon catheter, however, it got caught in the non-cordis guiding sheath and became difficult to be removed.Fortunately, the aviator plus pta balloon could be removed and the procedure resumed.The device was replaced with an unknown 4mm x 2cm balloon catheter, and pta was performed.An unknown 6mm x 18mm stent was used and the procedure was completed.There was no reported patient injury.The target lesion was at the origin part of the right renal artery.The lesion was moderately tortuous with moderate calcification.The lesion had 90% stenosis and was not a cto.The device was opened in a sterile field.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.An approach was made from the left radial artery with a 4.5f 120cm non-cordis guiding sheath.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.It was delivered into the right renal artery.The catheter could not cross the target vessel stenosis.The catheter was never in an acute bend.A 0.014¿ unknown guidewire crossed the lesion.The balloon deflated normally.There was resistance when the catheter was removed through the 4.5f non cordis guide sheath.The product was removed intact from the patient.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will not be returned as it was discarded.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a.014¿ 6.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-pta; but it was not able to cross the lesion.After expanding the part where the balloon catheter entered the stenosis a little and deflating; the physician tried to pass the device through the stenosis again, but the same issue continued.The physician then removed the balloon catheter; however, it got caught in the non-cordis guiding sheath and became difficult to be removed.Fortunately, the aviator plus pta balloon could be removed and the procedure resumed.The device was replaced with an unknown 4mm x 2cm balloon catheter, and pta was performed.An unknown 6mm x 18mm stent was used and the procedure was completed.There was no reported patient injury.The target lesion was at the origin part of the right renal artery.The lesion was moderately tortuous with moderate calcification.The lesion had 90% stenosis and was not a cto.The device was opened in a sterile field.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.An approach was made from the left radial artery with a 4.5f 120cm non-cordis guiding sheath.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.It was delivered into the right renal artery.The catheter could not cross the target vessel stenosis.The catheter was never in an acute bend.A 0.014¿ unknown guidewire crossed the lesion.The balloon deflated normally.There was resistance when the catheter was removed through the 4.5f non cordis guide sheath.The product was removed intact from the patient.Other procedural details were requested but are unknown, unavailable, or not applicable.The device was not returned for evaluation as the device was discarded.A product history record (phr) review of lot 82170067 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system failure to cross¿ and ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as moderate tortuosity with moderate calcification and 90% stenosis likely contributed to the reported events causing the difficulty in crossing to the target lesion and in removing the balloon catheter.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post-dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post-dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11055542
Report Number9616099-2020-04141
Device Sequence Number4396811
Product Code LIT
UDI-Device Identifier20705032005897
UDI-Public20705032005897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number4246015W
Device Lot Number82170067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH (4.5F PARENT PLUS 120 CM SHAFT); UNK BALLOON CATHETER (4 MM*2 CM); UNK GUIDEWIRE (0,014); UNK STENT (6 MM*18 MM); GUIDING SHEATH (4.5F PARENT PLUS 120 CM SHAFT); UNK BALLOON CATHETER (4 MM*2 CM); UNK GUIDEWIRE (0,014); UNK STENT (6 MM*18 MM)